MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 4FR SL POWERMIDLINE FULL KIT; MIDLINE CATHETER

BARD ACCESS SYSTEMS 4FR SL POWERMIDLINE FULL KIT; MIDLINE CATHETER
Model Number P4154108
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of reau1919 showed no other similar product complaint(s) from this lot number.Device not returned at this time.
 
Event or Problem Description
Facility reported to sales rep that this event occurred when preparing the catheter for placement.Facility states that the preparation was done according to manufacturer¿s instruction.When the health professional started to retract the stylet through the locked t-lock the stylet did not pull back, it unraveled.Another midline kit was opened and functioned properly.No patient involvement.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint that the stylet unraveled was confirmed and the cause was determined to be use related.One 4fr s/l powermidline was returned for investigation.The catheter had been cut at the 11cm depth mark.The stylet and t-lock extension set were attached to the catheter.The stylet core wire had been pulled through the septum on the t-lock extension set.The core wire was still attached to the black tab.The section of coil wire proximal to the septum was stretched and elongated over the core wire.The t-lock was removed from the catheter and the section of coil wire distal to the t-lock, which was 20cm in length, was tightly coiled and did not exhibit deformation from stretching, which indicates that it was constrained by the t-lock extension set as the black tab was pulled away from the septum.The core wire extended 39.7cm from the distal end of the black pull tab.The core wire extended 39.7cm from the distal surface of the black tab, which indicates that 1.8-2.8 cm was missing from the core wire.The distal tip of both the core wire and the coil wire were microscopically examined.The weld tip was not present and the cross sections were noted to be flat with striations across a portion of the surface.The striated surface exhibited increased luster compared to the remainder of the cross section.These characteristics indicate that the stylet was severed.This type of damage typically occurs when the catheter is trimmed to length without sufficiently retracting the stylet.The ifu cautions, ¿the stylet or stiffening wire needs to be well behind the point the catheter is to be cut.Never cut the stylet or stiffening wire.¿ the red hang tag on the stylet states, ¿do not cut stylet ¿ withdraw stylet before trimming catheter¿.A lot history review (lhr) of reau1919 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
4FR SL POWERMIDLINE FULL KIT
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7070615
Report Number3006260740-2017-02156
Device Sequence Number1798296
Product Code PND
UDI-Device Identifier00801741108754
UDI-Public(01)00801741108754
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K153393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP4154108
Device Catalogue NumberP4154108
Device Lot NumberREAU1919
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2017
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/11/2018
Initial Report FDA Received Date11/30/2017
Supplement Report FDA Received Date01/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1